Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 49, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 1, 2021, 6:39 PM EDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 6:39 PM EDT (22:39 UTC)
- Expired
- Aug 1, 2021, 8:15 PM EDT
- In force
- 96 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Buffalo radar (KBUF), 121 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
461
WHUS51 KCLE 012239
SMWCLE
LEZ149-169-020015-
/O.NEW.KCLE.MA.W.0049.210801T2239Z-210802T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
639 PM EDT Sun Aug 1 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from Conneaut OH to Ripley NY...
Open waters from Conneaut OH to Ripley NY...
* Until 815 PM EDT.
* At 639 PM EDT, severe thunderstorms capable of producing
waterspouts were located along a line extending from 6 nm northwest
of Ripley to 11 nm north of Erie to 30 nm north of Conneaut, moving
southeast at 20 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 4235 7982 4228 7974 4227 7976 4224 7976
4207 8016 4234 8041 4239 8008 4248 7985
TIME...MOT...LOC 2239Z 300DEG 22KT 4236 7982 4232 8012 4243 8044
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
Jaszka3 follow-up statements
010
FZUS71 KCLE 012311
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
711 PM EDT Sun Aug 1 2021
LEZ149-169-020015-
/O.CON.KCLE.MA.W.0049.000000T0000Z-210802T0015Z/
711 PM EDT Sun Aug 1 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 PM EDT...
For the following areas...
Nearshore waters from Conneaut OH to Ripley NY...
Open waters from Conneaut OH to Ripley NY...
At 710 PM EDT, severe thunderstorms capable of producing waterspouts
were located along a line extending from 9 nm west of Ripley to 8 nm
northeast of Erie, moving southeast at 20 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Locations impacted include...
Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 4235 7982 4228 7974 4227 7976 4223 7977
4207 8016 4234 8041 4239 8008 4248 7985
TIME...MOT...LOC 2310Z 300DEG 20KT 4228 7993 4225 8001 4232 8019
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
Jaszka568
FZUS71 KCLE 012335
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
735 PM EDT Sun Aug 1 2021
LEZ149-169-020015-
/O.CON.KCLE.MA.W.0049.000000T0000Z-210802T0015Z/
735 PM EDT Sun Aug 1 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 PM EDT...
For the following areas...
Nearshore waters from Conneaut OH to Ripley NY...
Open waters from Conneaut OH to Ripley NY...
At 734 PM EDT, showers and potential thunderstorms capable of
producing waterspouts were located along a line extending from near
Ripley to 6 nm north of Erie to 22 nm northeast of Conneaut, moving
southeast at 25 knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Waterspouts can create locally hazardous seas. Small craft
could be damaged in briefly higher winds and suddenly
higher waves.
Locations impacted include...
Erie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can easily overturn boats and create locally hazardous
seas. Seek safe harbor immediately.
&&
LAT...LON 4227 7976 4223 7978 4207 8016 4231 8038
4232 8016 4238 7983 4235 7982 4228 7974
TIME...MOT...LOC 2334Z 298DEG 23KT 4232 7983 4223 8009 4225 8030
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
Jaszka709
FZUS71 KCLE 020009
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
809 PM EDT Sun Aug 1 2021
LEZ149-169-020017-
/O.EXP.KCLE.MA.W.0049.000000T0000Z-210802T0015Z/
809 PM EDT Sun Aug 1 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 815 PM EDT...
The affected areas were...
Nearshore waters from Conneaut OH to Ripley NY...
Open waters from Conneaut OH to Ripley NY...
The thunderstorms are moving inland and no longer pose a significant
threat to boaters.
LAT...LON 4227 7976 4223 7978 4207 8016 4231 8038
4232 8016 4238 7983 4235 7982 4228 7974
TIME...MOT...LOC 0007Z 300DEG 22KT 4222 7960 4213 7986 4215 8007
$$
JaszkaWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 1, 4:14 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 1, 4:14 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
414 PM EDT Sun Aug 1 2021
.SYNOPSIS...
High pressure will build over the area on Monday and remain in place
through mid-week. An upper level ridge will build overhead Thursday
into Friday with a warming trend to end the week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
The cold front that brought active weather earlier today has pushed
south of the area. An upper level trough will pivot across the
eastern Great Lakes this evening with a few bands of showers noted
upstream on radar and satellite imagery where moisture exists.
Otherwise water vapor imagery shows considerable dry air
wrapping into this system which will limit coverage of
additional showers and thunderstorms this evening. We are still
seeing isolated thunderstorms moving across Lake Erie but
chances for additional waterspouts will be low this evening as
the flow has become more unidirectional out of the
north/northwest. We will hold onto a minimal amount of
instability through about sunset and can not rule out an
isolated thunderstorm across Northeast Ohio/Northwest
Pennsylvania through that time with chances dropping off
overnight. Cold advection will continue tonight behind the
front with 850mb temperatures falling to between 8 and 10C.
Some mixing is expected tonight with temperatures only dropping
into the mid 50s inland while tomorrow night will be a little
cooler given strengthening high pressure. We could also see some
scattered lake effect clouds with the cooler airmass. Monday
will be a dry day with below normal high temperatures in the
70s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The forecast area will remain under a large upper-level trough and
weak high pressure at the surface through Tuesday, which will foster
dry weather and slightly below-normal temperatures for at least the
first half of the short term period. Tuesday's highs will be in the
mid to upper 70s. The trough may begin to deepen or pinch off into
an upper-level low by Wednesday afternoon or evening as the surface
high slowly weakens and drifts eastward. Can't rule out isolated to
widely scattered showers and thunderstorms during peak heating
Wednesday, although the optimal forcing appears to the with the
trough axis to the south and southeast of the forecast area.
Regardless of the synoptic setup, temps will increase a couple of
degrees Wednesday, with highs in the upper 70s to lower 80s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The forecast Thursday through the weekend will be characterized
by upper-level ridging developing towards the end of the week.
Guidance is a bit inconsistent with the placement of any
convection through this period, but scattered diurnal showers
and thunderstorms will be possible each day as temps/moisture
increase with return flow developing and increasing heights.
Temps and dew points will gradually rise each day, with highs in
the upper 80s to low 90s and dew points in the upper 60s to
lower 70s by Sunday.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
A band of showers with scattered thunderstorms extends from
Youngstown to near Canton at 2 PM. This trails the cold front
which is already south of the area. A few additional showers
and thunderstorms remain possible into this evening but chances
of hitting a terminal are becoming rather low as moisture
becomes increasingly limited. Outside of showers, VFR conditions
are expected. Scatttered MVFR lake effect clouds may develop
overnight but generally expecting coverage to be more scattered
than broken. Winds will be north to northwest with a couple
gusts up to 20 knots this afternoon, then becoming 10 knots or
less tonight.
Outlook...Non-VFR possible away from the lake Wednesday and
Thursday.
&&
.MARINE...
Convergence over the lake has weakened and the waterspout threat
has greatly diminished this afternoon. Can't rule out a brief
and isolated waterspout late Monday night due to cool 850 mb
temps and potential for land breeze development, but confidence
is too low to include in the forecast at this time.
Winds will become northwesterly to northerly this evening and will
increase to 20 knots after 00Z/8PM this evening. Although the
window will be brief and wind speeds will be marginal, Small
Craft Advisory/Beach Hazards Statement have hoisted until
08Z/4AM Monday due to onshore flow and waves of 3 to 5 feet
along with a high risk of rip currents east. These headlines
span from east of the Islands to the Ashtabula nearshore zone.
Winds will quickly diminish Monday morning as high pressure
builds over the lake and will become southwesterly at 10 knots
or less through Tuesday. Winds will become more easterly on
Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 8 PM EDT this evening through
late tonight for OHZ009>012-089.
PA...None.
MARINE...Small Craft Advisory from 8 PM this evening to 4 AM EDT Monday
for LEZ144>148.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...KEC
MARINE...MainesHazardous weather outlook, Aug 1, 3:52 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 352 PM EDT Sun Aug 1 2021 OHZ003-006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-022000- Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 352 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007-PAZ001-022000- Ottawa-Northern Erie- 352 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There will be a moderate swim risk for Lake Erie beaches tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>012-089-022000- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 352 PM EDT Sun Aug 1 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-022000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 352 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 12:51 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1251 PM EDT Sun Aug 1 2021
OHZ023-011715-
Trumbull-
1251 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN TRUMBULL COUNTY...
At 1250 PM EDT, a strong thunderstorm was located over Cortland, or 7
miles north of Warren, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Warren, Niles, Hubbard, Cortland, Vienna Center, Maplewood Park,
Girard, Vienna, Mecca, Johnston, Orangeville, Yankee Lake, Brookfield
Center, Churchill, Howland Center, West Hill and Champion Heights.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4114 8064 4131 8091 4142 8078 4137 8052
4114 8052
TIME...MOT...LOC 1650Z 291DEG 28KT 4134 8076
MainesThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:37 AM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 1, 9:41 AM EDT | Special Marine Warning | CLE | 49 min | |
| Aug 1, 10:11 AM EDT | Special Marine Warning | CLE | 64 min | |
| Aug 1, 11:20 AM EDT | Special Marine Warning | CLE | 25 min | |
| Aug 1, 11:27 AM EDT | Special Weather Statement | CLE | Cuyahoga | 48 min |
| Aug 1, 12:07 PM EDT | Special Weather Statement | CLE | Morrow | 38 min |
| Aug 1, 12:37 PM EDT | Special Weather Statement | CLE | Knox | 23 min |
| Aug 1, 12:51 PM EDT | Special Weather Statement | CLE | Trumbull | 24 min |
| Aug 1, 3:39 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 15 hr |
| Aug 1, 3:39 PM EDT | Small Craft Advisory | CLE | 15 hr |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.